Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 75, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 26, 2011, 8:57 PM CDT for 6 counties in Mississippi; Fayette County, Hardeman County, Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 27, 2011, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Tate County, MS, Tippah County, MS, Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:00 AM CDT | FLASH FLOOD | Rossville, TN | VARIOUS ROADS THROUGHOUT THE COUNTY UNDER WATER. SEVERAL POINTS ALONG HWY 57 WERE CLOSED. WATER RESCUE DUE TO VEHICLE WASHED OFF THE ROAD.A COUPLE CALLS RECEIVED AT 1 AM. MOST RECEIVED AT 3 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 363 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
761
WGUS54 KMEG 270157
FFWMEG
MSC009-033-071-093-137-139-TNC047-069-270800-
/O.NEW.KMEG.FF.W.0075.110427T0157Z-110427T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 300 AM CDT WEDNESDAY
* AT 857 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS AND WALL DOXEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3474 8894 3450 8971 3456 8971 3457 8973
3500 8975 3500 8965 3503 8964 3519 8899
$$
TLSJR1 follow-up statement
626
WGUS74 KMEG 270540
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT WED APR 27 2011
MSC009-033-071-093-137-139-TNC047-069-270800-
/O.CON.KMEG.FF.W.0075.000000T0000Z-110427T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-DESOTO MS-BENTON MS-MARSHALL MS-TATE MS-LAFAYETTE MS-
FAYETTE TN-HARDEMAN TN-
1240 AM CDT WED APR 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN HARDEMAN...SOUTHERN FAYETTE...NORTHWESTERN LAFAYETTE...
EASTERN TATE...MARSHALL...BENTON...EXTREME NORTHEASTERN DESOTO AND
NORTHWESTERN TIPPAH COUNTIES...
AT 1239 AM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY SPRINGS
AND WALL DOXEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3474 8894 3450 8971 3456 8971 3457 8973
3500 8975 3500 8965 3503 8964 3519 8899
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 6:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 26, 6:56 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT TUE APR 26 2011
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 26 2011/
DISCUSSION...
..SIGNIFICANT AND LIKELY PROTRACTED SEVERE WEATHER OUTBREAK ABOUT
TO UNFOLD ACROSS THE MIDSOUTH....
AT DISCUSSION TIME... THUNDERSTORMS HAD DEVELOPED ALONG ALONG A
WARM FRONT EXTENDING NORTHEAST FROM THE ARKLATEX... ACROSS SOUTHERN
AR... INTO NORTHWEST TN. RELATIVELY CLEAR SKIES OVER THE ARKLAMISS
AND NORTHERN MS LED TO MUCAPES IN EXCESS OF 4000 J/KG. SHEAR WAS
MARGINAL... WITH 3KM HELICITY VALUES OF 150 M2/S/2. THIS SHEAR
SHOULD INCREASE MARKEDLY THROUGH SUNSET... WITH THE DEEPENING OF A
SURFACE LOW ALONG THE FRONT OVER SOUTHERN AR. THIS DEEPENING SURFACE
LOW WILL FORM IN RESPONSE TO COUPLED UPPER LEVEL JET WHICH WILL
SIGNIFICANTLY INCREASE UPPER LEVEL DIVERGENCE OVER CENTRAL AND
EASTERN AR. DESPITE THE INITIALLY MARGINAL SHEAR... LARGE CAPES
WILL BE SUFFICIENT FOR STORM ROTATION AND A TORNADO THREAT LATE
THIS AFTERNOON.
THE CHANCES FOR STRONG... LONG TRACKED TORNADOES WILL INCREASE
THROUGH THE EVENING...AS LOW LEVEL HELICITY VALUES RAMP UP IN
EXCESS OF 500 M2/S2...ACCOMPANIED BY MUCAPE IN NEAR OR IN EXCESS
OF 3000 J/KG...AND RELATIVELY LOW LCL VALUES.
SEVERE THREAT WILL CONTINUE THROUGH THE LATE EVENING AND OVERNIGHT.
18Z NAM BRINGS THE WARM FRONT ROUGHLY ALONG THE MS RIVER BY
06Z...1 AM CDT. INITIAL SURFACE WAVE AND ASSOCIATED INCREASED
TORNADO RISK WILL HAVE MOVED UP THE ARKANSAS DELTA TO WESTERN KY
BY 06Z...WHILE ANOTHER FRONTAL WAVE DEVELOPS OVER SOUTHEAST AR.
THIS LATTER SURFACE WAVE AND ASSOCIATED ENHANCED TORNADO THREAT IS
PROGGED TO LIFT ACROSS NORTHERN MS AND THE TN RIVER VALLEY DURING
THE OVERNIGHT.
THE 18Z NAM IS SLOWER BRINGING THE MAIN MIDLEVEL SHORTWAVE AND
SURFACE TROF THROUGH ON WEDNESDAY. A 994MB SURFACE LOW IS PROGGED
TO LIFT FROM NEAR FT SMITH AR AT 15Z...TO NORTHEAST AR BY 21Z.
THIS SLOWER SOLUTION WOULD EXTEND THE SEVERE WEATHER THREAT
FURTHER IN TIME THROUGH WEDNESDAY. A HEIGHTENED TORNADO RISK MAY
BE ASSOCIATED WITH THE NORTHWARD MOVING WARM FRONT...AS IT LIFTS
NORTH THROUGH THE I40 CORRIDOR IN THE EARLY AFTERNOON. A SQUALL
LINE WILL LIKELY TAKE SHAPE DEEPER INTO THE WARM SECTOR OVER
NORTH OR NORTHEAST MS WEDNESDAY AFTERNOON...IN RESPONSE TO AN 80KT
MIDLEVEL REAR INFLOW JET ROUNDING THE BASE OF THE UPPER TROF. THE
18Z NAM AND 12Z ECMWF CONTINUED TO GOOD AGREEMENT...LEADING TO
INCREASED FORECAST CONFIDENCE.
MAIN UPPER TROF WILL LIFT INTO SOUTHEAST MO BY 06Z THURSDAY. MAY
SEE A FEW SHOWERS OR SUB SEVERE THUNDERSTORMS WEDNESDAY EVENING
NORTH AND NORTHEAST OF MEMPHIS.
FEW CHANGES IN THE EXTENDED. BOTH GFS AND ECMWF BRING A SLOW
MOVING FRONT THROUGH THE MIDSOUTH THIS WEEKEND. HAVE MADE SOME
TIMING ADJUSTMENTS...BUT OTHERWISE NO SIGNIFICANT CHANGES.
PWB
&&
.AVIATION...
00Z TAFS
NUMEROUS CLUSTERS OF SEVERE TSRA WERE HEADED EXTENDED OVER THE
ARKANSAS DELTA... NORTHEAST THROUGH MEM. THESE WILL AFFECT THE
TERMINAL THROUGH 01Z TO 02Z. ADDITIONAL STORMS OVER SOUTHERN AR
WILL LIKELY MOVE INTO THE DELTA... AND MAY HAVE TO AMEND TAF TO
ACCOUNT FOR ADDITIONAL STORMS IN THE 02Z TO 05Z TIME FRAME.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 68 75 50 74 / 100 100 20 0
MKL 67 76 45 71 / 100 100 30 0
JBR 60 70 46 72 / 100 100 20 0
TUP 68 80 49 74 / 100 100 30 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 6 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 9 PM WEDNESDAY TO 6 AM CDT THURSDAY FOR
DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY FROM 6 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 6 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR FAYETTE-HARDEMAN-SHELBY-TIPTON.
WIND ADVISORY FROM 9 PM WEDNESDAY TO 6 AM CDT THURSDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
WEAKLEY.
&&Hazardous weather outlook, Apr 26, 11:42 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1142 AM CDT TUE APR 26 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1142 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE OVERNIGHT FOR EAST CENTRAL ARKANSAS... NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH. THE HIGH RISK AREA INCLUDES THE MEMPHIS METRO AREA. AN ENHANCED RISK OF STRONG...LONG TRACK TORNADOES WILL DEVELOP BY EARLY EVENING. ADDITIONAL UPPER LEVEL ENERGY ARRIVE OVERNIGHT... LIKELY PROVIDING AND ADDITIONAL ENHANCED RISK OF TORNADOES TOWARD DAYBREAK. THIS IS A POTENTIALLY DANGEROUS SITUATION. IN ADDITION TO THE TORNADO THREAT... STRONG OUTFLOW WINDS SUFFICIENT TO TOPPLE LARGE TREES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT. THE CHANCES FOR FLASH FLOODING WILL INCREASE THIS EVENING...AND CONTINUE THROUGH THE OVERNIGHT HOURS. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY...FOR AREAS EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS PRODUCING TORNADOES... DAMAGING OUTFLOW WINDS AND LARGE HAIL MAY BE ONGOING AT DAYBREAK. BY EARLY WEDNESDAY AFTERNOON ...A SQUALL LINE WILL CREATE A PRIMARY RISK OF WIDESPREAD DAMAGING WINDS OVER AREAS OF WEST TENNESSEE TO THE EAST OF MEMPHIS... AND OVER NORTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... STORM SPOTTERS... EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS. PWB
In the hours before
Local storm report, Apr 26, 7:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COLDWATER 34.69N 89.98W
04/26/2011 TATE MS TRAINED SPOTTER
WIND GUSTS TO 65 MPH. ALUMINUM CARPORTS OVERTURNED
0745 PM FUNNEL CLOUD COLDWATER 34.69N 89.98W
04/26/2011 TATE MS TRAINED SPOTTER
FUNNEL CLOUD HEADED NORTHEAST
0745 PM HAIL 1 S COLDWATER 34.68N 89.98W
04/26/2011 E1.00 INCH TATE MS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT HWY 51
&&
SVRLocal storm report, Apr 26, 8:02 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 7 E CORDOVA 35.15N 89.65W
04/26/2011 SHELBY TN PUBLIC
6 TO 8 INCHES ON ROADS AT PISGAH AND HOUSTON LEVEE
&&
SVRLocal storm report, Apr 26, 8:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SENATOBIA 34.62N 89.97W
04/26/2011 E1.00 INCH TATE MS AMATEUR RADIO
&&
SVRLocal storm report, Apr 26, 8:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL COMO 34.51N 89.94W
04/26/2011 E2.75 INCH PANOLA MS EMERGENCY MNGR
&&
SVRLocal storm report, Apr 26, 8:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 SE MEMPHIS 34.87N 90.08W
04/26/2011 E1.00 INCH DESOTO MS AMATEUR RADIO
QUARTER SIZE HAIL AT SHELBY DRIVE AND HWY 78
0600 PM HAIL ELLENDALE 35.23N 89.83W
04/26/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
0603 PM HAIL BARTLETT 35.22N 89.84W
04/26/2011 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED BY PUBLIC IN DOWNTOWN BARTLETT
0615 PM TSTM WND DMG MARION 35.21N 90.20W
04/26/2011 CRITTENDEN AR TRAINED SPOTTER
TWO TRUCKS OVERTURN ON I 40 IN MARION
0619 PM HAIL ARLINGTON 35.28N 89.66W
04/26/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
0620 PM HAIL ARLINGTON 35.28N 89.66W
04/26/2011 E1.00 INCH SHELBY TN AMATEUR RADIO
QUARTER HAIL REPORTED AT AIRLINE AND WILSON RD
0621 PM HAIL 2 S ARLINGTON 35.25N 89.66W
04/26/2011 E1.25 INCH SHELBY TN TRAINED SPOTTER
PEA TO HALF DOLLAR SIZE HAIL
0623 PM HAIL ARLINGTON 35.28N 89.66W
04/26/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
0624 PM HAIL 5 NW MILLINGTON 35.39N 89.95W
04/26/2011 E1.00 INCH SHELBY TN PUBLIC
0626 PM FUNNEL CLOUD 4 N CLARKSDALE 34.26N 90.58W
04/26/2011 COAHOMA MS PUBLIC
0626 PM HAIL TIPTON 35.42N 89.82W
04/26/2011 E1.50 INCH TIPTON TN AMATEUR RADIO
0628 PM HAIL ARLINGTON 35.28N 89.66W
04/26/2011 E1.75 INCH SHELBY TN PUBLIC
0630 PM TORNADO LULA 34.45N 90.48W
04/26/2011 COAHOMA MS EMERGENCY MNGR
TORNADO FORMING IN THIS LOCATION
0630 PM HAIL HICKORY WITHE 35.24N 89.59W
04/26/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
ONE MILE SOUTH OF I 40
0640 PM TORNADO FRIARS POINT 34.37N 90.64W
04/26/2011 COAHOMA MS EMERGENCY MNGR
POWER LINES DOWN AND MOBILE HOME DAMAGE
0643 PM FUNNEL CLOUD 2 N BARTLETT 35.24N 89.84W
04/26/2011 SHELBY TN EMERGENCY MNGR
0644 PM HAIL HELENA 34.53N 90.60W
04/26/2011 E1.75 INCH PHILLIPS AR TRAINED SPOTTER
GOLF BALL SIZE HAIL AT HELENA BRIDGE
0645 PM TSTM WND DMG DUBBS 34.57N 90.37W
04/26/2011 TUNICA MS BROADCAST MEDIA
MULTIPLE CENTER PIVOTS OVERTURNED
0648 PM HAIL 2 S WYNNE 35.20N 90.79W
04/26/2011 E0.75 INCH CROSS AR FIRE DEPT/RESCUE
0648 PM TORNADO COAHOMA 34.37N 90.52W
04/26/2011 COAHOMA MS EMERGENCY MNGR
SIGNIFICANT STRUCTURAL DAMAGE
0658 PM FUNNEL CLOUD SHERARD 34.22N 90.72W
04/26/2011 COAHOMA MS EMERGENCY MNGR
SOUTHERN COAHOMA COUNTY
0658 PM HAIL FARRELL 34.26N 90.67W
04/26/2011 E2.75 INCH COAHOMA MS EMERGENCY MNGR
0705 PM HAIL 2 N CLARKSDALE 34.23N 90.58W
04/26/2011 E1.75 INCH COAHOMA MS EMERGENCY MNGR
0710 PM FUNNEL CLOUD ROBINSONVILLE 34.82N 90.32W
04/26/2011 TUNICA MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED WEST OF FITZGERALD CASINO
0713 PM TORNADO COAHOMA 34.37N 90.52W
04/26/2011 COAHOMA MS EMERGENCY MNGR
2 HOMES DESTROYED IN COAHOMA. REPORTS OF HOUSES DESTROYED
IN FRIARS POINT
0715 PM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
04/26/2011 CRITTENDEN AR EMERGENCY MNGR
PORTION OF ROOF OFF A HOSPITAL. OTHER BUILDINGS DAMAGED
IN AREA AND COUNTY WIDE.
0722 PM FUNNEL CLOUD 6 W SOMERVILLE 35.24N 89.46W
04/26/2011 FAYETTE TN TRAINED SPOTTER
LARGE FUNNEL CLOUD
0730 PM FLASH FLOOD 4 S HERNANDO 34.77N 89.99W
04/26/2011 DESOTO MS TRAINED SPOTTER
DRAINAGE DITCHES OVERFLOWING, SEWER COVERS LIFTED OFF,
STANDING WATER ON ROADS.
0730 PM HAIL 4 S HERNANDO 34.77N 89.99W
04/26/2011 E0.88 INCH DESOTO MS TRAINED SPOTTER
0736 PM FUNNEL CLOUD 2 S SENATOBIA 34.59N 89.97W
04/26/2011 TATE MS EMERGENCY MNGR
ROTATION SPOTTED TWO MILES SOUTH OF SENATOBIA
0740 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
04/26/2011 DESOTO MS TRAINED SPOTTER
SIGNIFICANT STREET FLOODING IN DESOTO COUNTY
0745 PM FUNNEL CLOUD COLDWATER 34.69N 89.98W
04/26/2011 TATE MS TRAINED SPOTTER
FUNNEL CLOUD HEADED NORTHEAST
0745 PM TSTM WND DMG COLDWATER 34.69N 89.98W
04/26/2011 TATE MS TRAINED SPOTTER
WIND GUSTS TO 65 MPH. ALUMINUM CARPORTS OVERTURNED
0745 PM HAIL 1 S COLDWATER 34.68N 89.98W
04/26/2011 E1.00 INCH TATE MS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT HWY 51
0753 PM HAIL 3 W COMO 34.51N 89.99W
04/26/2011 E1.75 INCH PANOLA MS TRAINED SPOTTER
0800 PM FLASH FLOOD 7 E CORDOVA 35.15N 89.65W
04/26/2011 SHELBY TN PUBLIC
6 TO 8 INCHES ON ROADS AT PISGAH AND HOUSTON LEVEE
0805 PM FUNNEL CLOUD 6 NW BATESVILLE 34.38N 90.01W
04/26/2011 PANOLA MS EMERGENCY MNGR
POSSSIBLE TORNADO 6 MILES NORTHWEST OF BATESVILLE
0810 PM HAIL COMO 34.51N 89.94W
04/26/2011 E2.75 INCH PANOLA MS EMERGENCY MNGR
0811 PM HAIL SENATOBIA 34.62N 89.97W
04/26/2011 E1.00 INCH TATE MS AMATEUR RADIO
0820 PM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
04/26/2011 CRITTENDEN AR EMERGENCY MNGR
FLOODING OF STREETS IN WEST MEMPHIS.
0820 PM FLASH FLOOD MARION 35.21N 90.20W
04/26/2011 CRITTENDEN AR EMERGENCY MNGR
FLOODING REPORTS IN MARION.
&&
TLSJRLocal storm report, Apr 26, 8:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 1 N ARLINGTON 35.30N 89.66W
04/26/2011 SHELBY TN AMATEUR RADIO
WATER OVER ROAD AT AIRLINE ROAD AND HIGHWAY 70...ROAD
CLOSED.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 30 min |
| Apr 26, 7:06 PM CDT | Tornado Warning | MEG | Coahoma, Lafayette, Panola, Quitman | 54 min |
| Apr 26, 7:17 PM CDT | Tornado Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 26, 7:19 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 56 min |
| Apr 26, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 37 min |
| Apr 26, 7:21 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tate and 2 more | 54 min |
| Apr 26, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 56 min |
| Apr 26, 7:54 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 51 min |
| Apr 26, 8:04 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah, Union | 56 min |
| Apr 26, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 68 min |
| Apr 26, 8:12 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Tate | 35 min |
| Apr 26, 8:26 PM CDT | River Flood Warning | MEG | Quitman | 13 days |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 67 min |
| Apr 26, 8:55 PM CDT | Tornado Warning | MEG | Alcorn, Benton, Tippah | 65 min |
| Apr 26, 8:58 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tippah | 47 min |
| Apr 26, 9:01 PM CDT | Tornado Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 59 min |
| Apr 26, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 51 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 53 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | MEG | Tippah | 35 min |
| Apr 26, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 56 min |
| Apr 26, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 48 min |
| Apr 26, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tate and 1 more | 46 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Panola, Tate | 47 min |
| Apr 26, 11:29 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 6 hr |
| Apr 26, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 49 min |
| Apr 27, 1:54 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 36 min |
| Apr 27, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Yalobusha | 23 min |
| Apr 27, 2:24 AM CDT | Tornado Warning | MEG | Alcorn, Tippah | 31 min |
| Apr 27, 2:26 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Tate, Tippah | 4 hr |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more | 48 min |
| Apr 27, 2:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union | 52 min |
| Apr 27, 2:42 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 48 min |
| Apr 27, 2:55 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 65 min |
| Apr 27, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Pontotoc, Prentiss | 39 min |
| Apr 27, 3:13 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 47 min |
| Apr 27, 3:14 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 46 min |
| Apr 27, 3:38 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 24 min |
| Apr 27, 3:48 AM CDT | Tornado Warning | MEG | Tishomingo | 18 min |
| Apr 27, 6:33 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 4 hr |
| Apr 27, 6:57 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 48 min |
| Apr 27, 7:14 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more | 4 hr |
| Apr 27, 7:29 AM CDT | Tornado Warning | MEG | Itawamba, Monroe | 46 min |
| Apr 27, 7:40 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 50 min |
| Apr 27, 7:46 AM CDT | Flash Flood Warning | MEG | Tishomingo | 6 hr |
| Apr 27, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 42 min |
| Apr 27, 8:24 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Pontotoc, Union | 51 min |
| Apr 27, 8:28 AM CDT | Tornado Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more | 47 min |
| Apr 27, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 47 min |
| Apr 27, 9:07 AM CDT | Tornado Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 38 min |
| Apr 27, 9:14 AM CDT | Tornado Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Tippah and 2 more | 46 min |
| Apr 27, 9:45 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 45 min |
| Apr 27, 9:56 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 34 min |
| Apr 27, 10:01 AM CDT | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 27, 10:07 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 38 min |
| Apr 27, 10:08 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 37 min |
| Apr 27, 10:32 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 3 more | 4 hr |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah, Tunica | 50 min |
| Apr 27, 11:10 AM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 50 min |
| Apr 27, 11:18 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more | 6 hr |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 51 min |
| Apr 27, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 49 min |
| Apr 27, 12:06 PM CDT | River Flood Warning | MEG | Quitman | 14 days |
| Apr 27, 12:06 PM CDT | River Flood Warning | MEG | Calhoun | 10 hr |
| Apr 27, 12:13 PM CDT | Tornado Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 62 min |
| Apr 27, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 42 min |
| Apr 27, 1:00 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Marshall, Panola, Pontotoc, Quitman and 3 more | 60 min |
| Apr 27, 1:03 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 42 min |
| Apr 27, 1:19 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 1 more | 41 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 28 min |
| Apr 27, 1:37 PM CDT | Tornado Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Prentiss and 3 more | 53 min |
| Apr 27, 1:45 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 45 min |
| Apr 27, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more | 40 min |
| Apr 27, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 12 min |
| Apr 27, 1:56 PM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Apr 27, 2:01 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 44 min |
| Apr 27, 2:23 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 37 min |
| Apr 27, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 50 min |
| Apr 27, 2:29 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 46 min |
| Apr 27, 2:31 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union | 44 min |
| Apr 27, 2:32 PM CDT | Areal Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 3 days |
Nearby
Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.